MAUDE Adverse Event Report: AESCULAP AG COLUMBUS REV F HC GLID.SURF.T1/1+ 12MM; KNEE ENDOPROSTHESES

AESCULAP AG COLUMBUS REV F HC GLID.SURF.T1/1+ 12MM; KNEE ENDOPROSTHESES
Model Number NR611M
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were reviewed for the reported lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.No similar complaints were identified against the same lot number with a similar reported event.Conclusion: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.There is no indication of a material defect, manufacturing failure, or design error on the basis of the device history record.For further investigation, examination of the complaint device is required.
 
Event or Problem Description
It was reported to aesculap inc.That a columbus rev f hc glid.Surf.T1/1+ 12mm (part # nr611m) was implanted during a left knee revision surgery performed on (b)(6) 2018.According to the complainant, post-operative bone deterioration of femur and tibia occurred.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was required.According to the patient , a revision surgery in the future is likely.Additional information was not provided.The malfunction is filed under aic reference (b)(4).Associated medwatch reports: (b)(4)- nr191z (2916714-2022-00055), (b)(4)- nr291z (2916714-2022-00056), (b)(4)- nr565z (2916714-2022-00057), (b)(4)- nr565z (2916714-2022-00058), (b)(4)- nr071z (2916714-2022-00060), (b)(4)- nr005z (2916714-2022-00061), (b)(4)- nr400z (2916714-2022-00062).
 
Additional Manufacturer Narrative
Additional information: b5 - patient harm updated, patient condition, planned revision date.B7 - patient medical history investigation results previously submitted.
 
Event or Problem Description
Update: the patient provided some additional information including the proposed revision date of 30oct2023.She had been in contact with a newer surgeon in 2019, after the accident; the doctor at that time noted that the implant was "fine".Some recent unspecified diagnostic test results supposedly showed that the stem was broken or disconnected.She is now working with cedars-sinai orthopedic center.The adverse event is filed under aag reference (b)(4).Associated medwatch reports: (b)(4) - nr191z (2916714-2022-00055).(b)(4) - nr565z (2916714-2022-00056).(b)(4) - nr565z (2916714-2022-00057).(b)(4) - nr611m (2916714-2022-00058).(b)(4) - nr071z (2916714-2022-00060).(b)(4) - nr005z (2916714-2022-00061).(b)(4) - nr400z (2916714-2022-00062).

Brand Name
COLUMBUS REV F HC GLID.SURF.T1/1+ 12MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key14456426
Report Number2916714-2022-00059
Device Sequence Number4504391
Product Code KRO
UDI-Device Identifier04046964009839
UDI-Public4046964009839
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
Report Date (Section F) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberNR611M
Device Catalogue NumberNR611M
Device Lot Number52217070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/25/2022
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer04/25/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA05/19/2022